Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 10, 2021, 4:36 PM CDT for Lowndes County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 10, 2021, 5:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 51 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868
WWUS84 KJAN 102136
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Sat Jul 10 2021
MSZ031-033-039-102200-
Lowndes MS-Oktibbeha MS-Noxubee MS-
436 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NOXUBEE...EAST
CENTRAL OKTIBBEHA AND SOUTHERN LOWNDES COUNTIES UNTIL 500 PM CDT...
At 435 PM CDT, Meteorologists were tracking a strong thunderstorm
near Crawford, or 14 miles southwest of Columbus, moving northeast at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bent Oak around 450 PM CDT.
Other locations impacted by this storm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3334 8830 3322 8860 3341 8873 3354 8851
3353 8849 3352 8848 3353 8847 3355 8849
3358 8844 3340 8829
TIME...MOT...LOC 2135Z 237DEG 17KT 3337 8858
$$
JNEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:48 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 10, 3:48 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 348 PM CDT Sat Jul 10 2021 .DISCUSSION... This Evening through Sunday: For the rest of this evening, an organized cluster of showers and storms will continue to move east across parts of our forecast area. Some stray showers or an isolated storm will be possible into the later evening, but the next good chance for rain will come early Sunday morning and into the daytime. A low pressure system sliding from the upper Midwest toward the Ohio River valley will deepen over the next day and push a cold front toward our region. The various model guidance continue to show the low pressure system and its attendant cold front stall out before reaching our forecast area, but it's possible that an MCS organizing this evening could make a run out ahead of the front toward northern Mississippi by sunrise tomorrow. Depending on how the situation plays out in the morning, instability and deep moisture in place ahead of the system will likely feed another round of thunderstorms developing in our area by late morning/early afternoon tomorrow. We will be situated beneath the right entrance region to an upper-level jet streak with PWAT values close to 2.0 inches (near the 90th percentile for mid- July), and there will be a boundary in or near the area. With slower moving and efficient rain-producing storms possible, there is a possibility for localized flash flooding with high rain rates tomorrow. While not the greatest setup for severe weather, there will also be increased flow aloft (resulting in about 30 kts 0-6km shear) and modest amounts of SBCAPE southeast of the front. A Slight Risk for severe thunderstorms has been added to far northern LA, far southeast AR, and a portion of the MS Delta for tomorrow afternoon. Damaging wind gusts will be the primary hazard. /NF/ Tomorrow night through Tuesday: The forecast period starts tomorrow night with a closed low over the Midwest and an associated trough extending down the Mississippi Valley. At the surface, a cold frontal boundary is progged to be draped from southeast Oklahoma through central Arkansas and into southeast Missouri. Numerous showers and thunderstorms will likely be ongoing across the area tomorrow evening ahead of the front with activity festering through the overnight hours. 2" PWATs pooled ahead of the front in concert with deep moisture convergence will aid in efficient rainfall rates. Locally heavy rainfall and flash flooding will be possible and will continue to advertise the Limited threat for flash flooding into the overnight hours. A few strong to severe storms also cannot be ruled out at the start of the evening, but any severe threat should wane with loss of daytime heating and instability. The main threat will be for locally damaging straight line winds with any deeper thunderstorm cores. The closed low will slowly open into a shortwave trough on Monday, but the trough axis will be slow to lift through the area. The surface front is also expected to stall just to our northwest, which will keep a moist airmass locked into the area. As such, scattered to numerous showers and thunderstorms are expected to continue across much of the area Monday and Tuesday. Cool temperatures aloft associated with the trough will support seasonable steep lapse rates around 6-6.5 C/km along with vertical totals in the 24-27 range. Resulting parameter space may support a few isolated microbursts, but will hold off on mention in the HWO/graphics for now. Cloud cover and precipitation will keep temperatures in check with afternoon highs in the mid to upper 80s. Wednesday through Saturday: By Wednesday, the trough axis will finally lift northeast into the Central Appalachians as a progressive shortwave trough drops into the Northern Plains. In its wake, flat sub-tropical ridging will gradually build into the region from the east and will foster a return to a typical mid summer pattern. Isolated to scattered diurnally driven showers and thunderstorms will be possible each day with temperatures warming back into the low 90s. Temperatures may approach the mid 90s by the weekend across the Delta which would yield heat index values in the 100-105 degree range, if realized. /TW/ && .AVIATION... 18Z TAF discussion: Two areas of showers and thunderstorms are moving across the forecast area early this afternoon. Thunderstorms will produce periods of reduced visibility and lowered ceilings. Prevailing VFR conditions expected outside of showers and thunderstorms. Low clouds are expected to develop again by 12Z Sunday across parts of the area, and additional showers and storms may be possible before 18Z Sunday. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 74 88 73 87 / 18 78 75 83 Meridian 72 88 71 87 / 26 73 60 85 Vicksburg 76 89 73 87 / 16 81 84 77 Hattiesburg 73 89 74 87 / 19 73 39 83 Natchez 74 89 72 88 / 16 75 66 78 Greenville 74 86 71 87 / 30 89 86 63 Greenwood 73 87 70 87 / 29 90 88 76 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/NF
Hazardous weather outlook, Jul 10, 4:25 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 425 PM CDT Sat Jul 10 2021 ARZ074-075-LAZ007>009-015-MSZ019-034-035-040-041-112130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Sunflower-Washington-Humphreys-Issaquena-Sharkey- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Sunday FLOODING THREAT...Limited TIMING...Sunday Severe thunderstorms will be possible Sunday afternoon and early evening across far northeast Louisiana, far southeast Arkansas, and far western portions of Mississippi. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late Sunday morning through Sunday evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. LAZ016-023>025-MSZ018-025>033-036>039-042>045-047>051-053-059- 112130- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes- Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Newton-Claiborne-Jefferson- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday FLOODING THREAT...Limited TIMING...Sunday Isolated strong to severe thunderstorms will be possible Sunday afternoon and early evening. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late Sunday morning through Sunday evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. MSZ046-052-112130- Kemper-Lauderdale- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Sunday Isolated strong to severe thunderstorms will be possible Sunday afternoon and early evening. Damaging wind gusts will be possible with any severe storms. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Sunday night. LAZ026-MSZ054-055-060>062-112130- Concordia-Copiah-Simpson-Adams-Franklin MS-Lincoln- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday FLOODING THREAT...Limited TIMING...Sunday Thunderstorms producing two to four inches of heavy rainfall over short periods of time will make localized flash flooding possible late Sunday morning through Sunday evening. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Localized flash flooding will be possible through early Monday morning due to thunderstorms producing heavy rainfall. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. MSZ056>058-063>066-072>074-112130- Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar-Forrest- 425 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jul 10, 11:53 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 2 NW ROXIE 31.52N 91.09W
07/10/2021 FRANKLIN MS LAW ENFORCEMENT
FLASH FLOODING STRANDED A VEHICLE AND NEARED
A MOBILE HOME ALONG TOWER RD NEAR ROXIE.
&&
LPSpecial weather statement, Jul 10, 4:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 PM CDT Sat Jul 10 2021
MSZ031-033-039-102200-
Lowndes MS-Oktibbeha MS-Noxubee MS-
436 PM CDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NOXUBEE...EAST
CENTRAL OKTIBBEHA AND SOUTHERN LOWNDES COUNTIES UNTIL 500 PM CDT...
At 435 PM CDT, Meteorologists were tracking a strong thunderstorm
near Crawford, or 14 miles southwest of Columbus, moving northeast at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bent Oak around 450 PM CDT.
Other locations impacted by this storm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3334 8830 3322 8860 3341 8873 3354 8851
3353 8849 3352 8848 3353 8847 3355 8849
3358 8844 3340 8829
TIME...MOT...LOC 2135Z 237DEG 17KT 3337 8858
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:19 AM CDT | Flash Flood Warning | JAN | Adams, Franklin | 3 hr |
| Jul 10, 5:04 PM CDT | Special Weather Statement | JAN | Lowndes | 41 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.